MAUDE Adverse Event Report: CPI - DEL CARIBE ACUITY; IMPLANTABLE HF LEADS

CPI - DEL CARIBE ACUITY; IMPLANTABLE HF LEADS
Model Number 4593
Medical Device Problem Codes Failure to Capture (1081); Capturing Problem (2891)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
Boston scientific received information that this cardiac resynchronization therapy defibrillator (crt-d) and left ventricular (lv) lead exhibited chronic high threshold measurements since implant of the lv lead and subsequently resulted in premature battery depletion (pbd) and complete loss of capture (loc).The patient was dependent on biventricular pacing.An invasive procedure was performed.The crt-d was explanted and replaced and the lv lead was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the lead was performed.Resistance and pressure tests were completed to assess lead electrical performance and insulation integrity.Measurements throughout these tests were within normal limits.Microscopic inspections of the terminal pin assembly, lead body, and electrode tip found no anomalies.Laboratory testing was unable to reproduce the reported clinical observations and detailed analysis did not reveal any abnormalities.Laboratory analysis did not identify any lead characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
ACUITY
Common Device Name
IMPLANTABLE HF LEADS
Manufacturer (Section D)
CPI - DEL CARIBE
guidant puerto rico b. v.
dorado PR
MDR Report Key5787336
Report Number2124215-2016-08476
Device Sequence Number10925636
Product Code LWP
UDI-Device Identifier00802526423222
UDI-Public(01)00802526423222(17)20160131
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010012/S160
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2016
Device Model Number4593
Other Device ID NumberACUITY SPIRAL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2016
Was the Report Sent to FDA? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR